Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 187, NWS San Francisco Bay Area, CA

December 13, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Dec 13, 2012, 9:18 AM PST. It took effect at Dec 14, 2012, 12:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 13, 2012, 9:18 AM PST (17:18 UTC)
In effect from
Dec 14, 2012, 12:00 PM PST
Expired
Dec 14, 2012, 2:22 AM PST
In force
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WHUS76 KMTR 131718
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
918 AM PST THU DEC 13 2012

PZZ570-140130-
/O.NEW.KMTR.SC.Y.0187.121214T2000Z-121215T0500Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
918 AM PST THU DEC 13 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 9 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM PST FRIDAY.

* WINDS AND WAVES: AN APPROACHING STORM SYSTEM WILL BRING
  INCREASING SOUTHERLY WINDS AND STEEP SEAS OVER THE OUTER WATERS.
  SOUTHERLY WINDS IN THE 15 TO 25 KNOT RANGE ARE EXPECTED FRIDAY
  AFTERNOON AND EVENING. STRONGEST WINDS WILL BE FOUND OVER THE
  OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-140130-
/O.NEW.KMTR.SC.Y.0187.121214T2200Z-121215T0800Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
918 AM PST THU DEC 13 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO MIDNIGHT
PST FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO MIDNIGHT
PST FRIDAY NIGHT. 

* WINDS AND WAVES: AN APPROACHING STORM SYSTEM WILL BRING
  INCREASING SOUTHERLY WINDS AND STEEP SEAS OVER THE OUTER WATERS.
  SOUTHERLY WINDS IN THE 15 TO 25 KNOT RANGE ARE EXPECTED FRIDAY
  AFTERNOON AND EVENING. STRONGEST WINDS WILL BE FOUND OVER THE
  OUTER WATERS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-140130-
/O.NEW.KMTR.SW.Y.0013.121213T1718Z-121214T0500Z/
POINT REYES TO PIGEON POINT TO 10 NM-
918 AM PST THU DEC 13 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 9 PM
PST THIS EVENING. 

* SEAS: COMBINED SEAS 8 TO 12 FEET WITH A DOMINANT PERIOD OF 12
  SECONDS. 

* FIRST EBB CURRENT: 3.3 KNOTS AT 3:01 PM THIS AFTERNOON.
 
* SECOND EBB CURRENT: 1.5 KNOTS AT 4:09 AM FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFTS. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER
VESSELS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
4 follow-up statements
802 
WHUS76 KMTR 132248
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
248 PM PST THU DEC 13 2012

PZZ570-140700-
/O.CON.KMTR.SC.Y.0187.121214T2000Z-121215T0500Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
248 PM PST THU DEC 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PST
FRIDAY. 

* WINDS AND WAVES: AN APPROACHING STORM SYSTEM WILL BRING
  INCREASING SOUTHERLY WINDS AND STEEP SEAS OVER THE OUTER WATERS.
  SOUTHERLY WINDS IN THE 15 TO 25 KNOT RANGE ARE EXPECTED FRIDAY
  AFTERNOON AND EVENING. STRONGEST WINDS WILL BE FOUND OVER THE
  OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-140700-
/O.CON.KMTR.SC.Y.0187.121214T2200Z-121215T0800Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
248 PM PST THU DEC 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO
MIDNIGHT PST FRIDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO
MIDNIGHT PST FRIDAY NIGHT. 

* WINDS AND WAVES: AN APPROACHING STORM SYSTEM WILL BRING
  INCREASING SOUTHERLY WINDS AND STEEP SEAS OVER THE OUTER WATERS.
  SOUTHERLY WINDS IN THE 15 TO 25 KNOT RANGE ARE EXPECTED FRIDAY
  AFTERNOON AND EVENING. STRONGEST WINDS WILL BE FOUND OVER THE
  OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-140500-
/O.CON.KMTR.SW.Y.0013.000000T0000Z-121214T0500Z/
POINT REYES TO PIGEON POINT TO 10 NM-
248 PM PST THU DEC 13 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 9 PM PST THIS EVENING...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
9 PM PST THIS EVENING. 

* SEAS: COMBINED SEAS 8 TO 12 FEET WITH A DOMINANT PERIOD OF 12 
  SECONDS. 

* FIRST EBB CURRENT: 3.3 KNOTS AT 3:01 PM THIS AFTERNOON.

* SECOND EBB CURRENT: 1.5 KNOTS AT 4:09 AM FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFTS. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER
VESSELS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
690 
WHUS76 KMTR 140420
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
820 PM PST THU DEC 13 2012

PZZ570-141030-
/O.CON.KMTR.SC.Y.0187.121214T2000Z-121215T0500Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
820 PM PST THU DEC 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PST
FRIDAY. 

* WINDS AND WAVES: AN APPROACHING STORM SYSTEM WILL BRING
  INCREASING SOUTHERLY WINDS AND STEEP SEAS OVER THE OUTER WATERS.
  SOUTHERLY WINDS IN THE 15 TO 25 KNOT RANGE ARE EXPECTED EARLY
  FRIDAY AFTERNOON BEFORE SWITCHING TO NORTHERLY LATER IN THE
  AFTERNOON AND INTO THE EVENING HOURS. STRONGEST WINDS WILL BE
  FOUND OVER THE OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-141030-
/O.CON.KMTR.SC.Y.0187.121214T2200Z-121215T0800Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
820 PM PST THU DEC 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO
MIDNIGHT PST FRIDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO
MIDNIGHT PST FRIDAY NIGHT. 

* WINDS AND WAVES: AN APPROACHING STORM SYSTEM WILL BRING
  INCREASING SOUTHERLY WINDS AND STEEP SEAS OVER THE OUTER WATERS.
  SOUTHERLY WINDS IN THE 15 TO 25 KNOT RANGE ARE EXPECTED EARLY
  FRIDAY AFTERNOON BEFORE WINDS SWITCH NORTHERLY LATER FRIDAY
  AFTERNOON AND EVENING. STRONGEST WINDS WILL BE FOUND OVER THE
  OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-140530-
/O.CON.KMTR.SW.Y.0013.000000T0000Z-121214T0500Z/
POINT REYES TO PIGEON POINT TO 10 NM-
820 PM PST THU DEC 13 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 9 PM PST THIS EVENING...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
9 PM PST THIS EVENING. 

* SEAS: COMBINED SEAS 8 TO 12 FEET WITH A DOMINANT PERIOD OF 12 
  SECONDS. 

* EBB CURRENT: 1.5 KNOTS AT 4:09 AM FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFTS. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER
VESSELS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
018 
WHUS76 KMTR 140502
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
902 PM PST THU DEC 13 2012

PZZ545-140615-
/O.EXP.KMTR.SW.Y.0013.000000T0000Z-121214T0500Z/
POINT REYES TO PIGEON POINT TO 10 NM-
902 PM PST THU DEC 13 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN
EFFECT. 

$$

PZZ570-141115-
/O.CON.KMTR.SC.Y.0187.121214T2000Z-121215T0500Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
902 PM PST THU DEC 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PST
FRIDAY. 

* WINDS AND WAVES: AN APPROACHING STORM SYSTEM WILL BRING 
  INCREASING SOUTHERLY WINDS AND STEEP SEAS OVER THE OUTER 
  WATERS. SOUTHERLY WINDS IN THE 15 TO 25 KNOT RANGE ARE 
  EXPECTED EARLY FRIDAY AFTERNOON BEFORE SWITCHING TO NORTHERLY 
  LATER IN THE AFTERNOON AND INTO THE EVENING HOURS. STRONGEST 
  WINDS WILL BE FOUND OVER THE OUTER WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-141115-
/O.CON.KMTR.SC.Y.0187.121214T2200Z-121215T0800Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
902 PM PST THU DEC 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO
MIDNIGHT PST FRIDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO
MIDNIGHT PST FRIDAY NIGHT. 

* WINDS AND WAVES: AN APPROACHING STORM SYSTEM WILL BRING 
  INCREASING SOUTHERLY WINDS AND STEEP SEAS OVER THE OUTER 
  WATERS. SOUTHERLY WINDS IN THE 15 TO 25 KNOT RANGE ARE 
  EXPECTED EARLY FRIDAY AFTERNOON BEFORE WINDS SWITCH NORTHERLY 
  LATER FRIDAY AFTERNOON AND EVENING. STRONGEST WINDS WILL BE 
  FOUND OVER THE OUTER WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
512 
WHUS76 KMTR 141022
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
222 AM PST FRI DEC 14 2012


PZZ570-141130-
/O.CAN.KMTR.SC.Y.0187.121214T2000Z-121215T0500Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
222 AM PST FRI DEC 14 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR TODAY. THE TRACK OF TODAYS LOW IS NOW
EXPECTED TO BRING LIGHTER WINDS OVER THE WATERS TODAY. 


$$

PZZ575-141130-
/O.CAN.KMTR.SC.Y.0187.121214T2200Z-121215T0800Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
222 AM PST FRI DEC 14 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR TODAY. THE TRACK OF TODAYS LOW IS NOW
EXPECTED TO BRING LIGHTER WINDS OVER THE WATERS TODAY.

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 9:05 AM PST, 13 minutes earlier.

Area forecast discussion, Dec 13, 9:05 AM PST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
905 AM PST THU DEC 13 2012

.DISCUSSION...AS OF 9:05 AM PST THURSDAY...IT WAS A CHILLY NIGHT
IN MANY AREAS IN THE CWA LAST NIGHT. MONTEREY NWS REACHED 40
DEGREES...DOWNTOWN SAN FRANCISCO FELL TO 44 AND SEVERAL LOCATIONS
IN THE NORTH BAY VALLEYS HIT THE LOW 30S. TWO NWS EMPLOYEES ALSO
REPORTED FROST AT THEIR HOMES THIS MORNING. CURRENTLY THE
SATELLITE WATER VAPOUR IMAGE SHOWS A TROUGH OF LOW PRESSURE
CENTERED OVER THE CWA. THE VISIBLE SATELLITE IMAGE IS SHOWING
MOSTLY CLEAR SKIES BENEATH THE LOW WITH COOL AIR CUMULUS OVER THE
COASTAL WATERS. SEA SURFACE TEMPERATURES ARE RUNNING 55 TO 59
DEGREES F ALONG THE COAST WITH 1200Z KOAK SOUNDING INDICATING
850MB TEMPERATURE OF 20 DEGREES F AND 500 MB TEMPERATURE OF -55
DEGREES F. THIS TEMPERATURE STRUCTURE IS RESULTING IN SOME
INSTABILITY OVER THE COASTAL WATERS SUPPORTING THE COOL AIR CU.

OVERNIGHT TEMPERATURES TONIGHT SHOULD BE A FEW DEGREES WARMER
ALONG THE COAST AS WINDS TURN ONSHORE ADVECTING WARMER OCEAN AIR
TO THE COASTAL COMMUNITIES. NEAR FREEZING TEMPERATURES WILL ONCE
AGAIN BE POSSIBLE IN THE NORTH BAY VALLEYS BUT MAYBE NOT AS WIDE
SPREAD WITH 700MB TEMPERATURES EXPECTED TO BE A FEW DEGREES WARMER
THAN THIS MORNING. STILL LOOKS LIKE A GOOD POSSIBILITY OF FROST IN
THE NORTH BAY VALLEYS AND NORTH SALINAS VALLEY. THEREFORE...MAY
INTRODUCE PATCHY FROST TO THE AFTERNOON FORECAST PACKAGE.

THE 0000Z ECMWF AND 1200Z GFS40 HAVE INITIALIZED WELL WITH THE
CURRENT SYNOPTIC PATTERN. BOTH MODELS AGREE THAT TODAY'S TROUGH OF
LOW PRESSURE WILL SLIDE OFF TO THE SOUTHEAST WITH A NEW TROUGH OF
LOW PRESSURE PASSING OVER THE FORECAST AREA FRIDAY. A DIRTY RIDGE
WILL THEN MOVE OVER THE CALIFORNIA COAST FOR THE WEEKEND. THIS
SPELLS OUT COOL UNSETTLED WEATHER FOR THE WEEKEND.

FOR EARLY NEXT WEEK BOTH THE 0000Z ECMWF AND 1200Z GFS40 ARE
FORECASTING A STRONGER TROUGH OF LOW PRESSURE TO PUSH INTO THE
PACIFIC NORTHWEST AND NORTHERN CALIFORNIA. THE GFS ENSEMBLE
MEMBERS APPEAR TO AGREE ON THIS TROUGH AS WELL. THE TROUGH IS
EXPECTED TO BRING A CHANCE OF RAIN TO THE FORECAST AREA MONDAY
NIGHT TUESDAY MORNING TIME FRAME. A BULK OF THE PRECIPITATION WITH
THIS STORM WILL BE IN THE NORTH BAY AREA. YET ANOTHER STORM SYSTEM
IS EXPECTED BY MID WEEK BUT MODEL AGREEMENT BEGINS TO BREAK DOWN
SO EXACT TIMING IS A BIT CLOUDY AT THIS POINT IN TIME.

&&

.AVIATION...AS OF 4:30 AM PST THURSDAY...MAINLY VFR CONDITIONS
WILL PREVAIL THROUGH THE FORECAST. COLD AIR CU CONTINUES TO
DEVELOP OVER THE REGION...WITH PATCHY MVFR CIGS OVER THE NEXT FEW
HOURS. OTHERWISE...LIGHT ONSHORE WINDS WILL BE PRESENT THIS
AFTERNOON INTO THE EARLY EVENING HOURS.

VICINITY OF KSFO...VFR CONDITIONS THROUGH THE FORECAST. MODERATE
CONFIDENCE. PATCHY MVFR CIGS CONTINUE TO HOVER AROUND THE
TERMINALS...AND WILL BE WATCHED CLOSELY OVER THE NEXT FEW HOURS.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR CONDITIONS WILL PREVAIL THROUGH
THE FORECAST. RAIN SHOWERS WILL REMAIN WEST OF THE TERMINALS.

&&

.MARINE...AS OF 4:30 AM PST THURSDAY...SOME OF THE HIGHEST TIDES
OF THE WINTER WILL OCCUR OVER THE NEXT FEW DAYS...KNOWN AS THE
KING TIDES. THE HIGHEST HIGH TIDES ARE EXPECTED DURING THE MORNING
HOURS OF THE 13TH AND 14TH. FOR EXACT TIME AND MAGNITUDE OF TIDES
PLEASE VISIT:

WWW.CENCOOS.ORG/SECTIONS/CONDITIONS/TIDES.SHTML

SEAS BETWEEN 8 AND 10 FEET AT 13 TO 14 SECONDS WILL CONTINUE
THROUGH AT LEAST THIS EVENING. THE COMBINATION OF BUILDING SWELL AND
HIGHER THAN NORMAL TIDES WILL RESULT IN LARGER BREAKING WAVES
CLOSER TO THE BEACH THAN NORMALLY EXPERIENCED WITH THIS SIZE OF
SWELL. THIS WILL RESULT IN A HIGH POTENTIAL FOR PEOPLE WALKING
ALONG THE BEACH OR CLIMBING...FISHING FROM ROCKS TO BE SWEPT INTO
THE SEA BY A WAVE. PLEASE DO NOT TURN YOUR BACK TO THE OCEAN WHEN
VISITING THE BEACHES THIS WEEK. SEAS WILL DECREASE TO 6 TO 8 FEET
AT 12 SECONDS FRIDAY BRINGING AN END TO THIS POTENTIAL HAZARD.
SOME ROADWAYS ALONG THE COAST DO EXPERIENCE FLOODING WITH HIGH
TIDES OF 7 FEET OR GREATER COMBINED WITH HIGH SURF. SINCE WE ARE
NOT EXPECTING HIGH SURF WITH THESE TIDES COASTAL FLOODING SHOULD
NOT BE AN ISSUE. HOWEVER...PLEASE BE VIGILANT AND DO NOT CROSS
FLOODED ROADWAYS IF YOU HAPPEN TO RUN INTO ONE.

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...NONE.

PUBLIC FORECAST: LARRY
AVIATION/MARINE: RILEY/LARRY

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 9:18 AM PSTSmall Craft Advisory for Hazardous SeasMTR12 hr
Dec 13, 2:10 PM PSTFrost AdvisoryMTRAlameda, Contra Costa, Monterey, San Benito18 hr

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.